Marshall–Olkin Machinery and Power Mixing: The Mixed Generalized Marshall–Olkin Distribution

  • Sabrina MulinacciEmail author
Conference paper
Part of the Springer Proceedings in Mathematics & Statistics book series (PROMS, volume 141)


In this paper, we consider the Marshall–Olkin technique of modeling the multivariate random lifetimes of the components of a system, as the first arrival times of some shock affecting part or the whole system and we analyze the possibility to add more dependence among the shocks and, as a consequence, among the lifetimes, through the power-mixing technique. This approach is applied to obtain extensions of the generalized Marshall–Olkin distributions.


  1. 1.
    Bernhart, G., Mai, J.F., Scherer, M.: On the construction of low-parametric families of min-stable multivariate exponential distributions in large dimensions. Depend. Model. 3, 29–46 (2015)Google Scholar
  2. 2.
    Bernhart, G., Escobar, M., Mai, J.F., Scherer, M.: Default models based on scale mixtures of Marshall-Olkin copulas: properties and applications. Metrika 76(2), 179–203 (2013)CrossRefzbMATHMathSciNetGoogle Scholar
  3. 3.
    Charpentier, A.: Dynamic dependence ordering for Archimedean copulas and distorted copulas. Kybernetika, 44(6), 777–794 (2008)Google Scholar
  4. 4.
    Charpentier, A., Fougères, A.-L., Genest, C., Nešlehová, J.G.: Multivariate Archimax copulas. J. Multivar. Anal. 126, 118–136 (2014)CrossRefzbMATHGoogle Scholar
  5. 5.
    Cherubini, U., Mulinacci, S.: Systemic risk with exchangeable contagion: application to the European banking systems. Working paper: (2014)
  6. 6.
    Durante, F., Girard, S., Mazo, G.: Copulas based on Marshall-Olkin machinery. In: Cherubini, U., Durante, F., Mulinacci, S. (eds.) Marshall-Olkin Distributions—Advances in Theory and Applications. Springer Proceedings in Mathematics and Statistics. Springer International Publishing Switzerland (2015)Google Scholar
  7. 7.
    Durante, F.: Simulating from a family of generalized Archimedean copulas. In: Melas, V.B., Mignani, S., Monari, P., Salmaso, L. (eds.) Topics in Statistical Simulation. Springer Proceedings in Mathematics, pp. 149–156. Springer, New York (2014)Google Scholar
  8. 8.
    Durante, F., Quesada-Molina, J.J., Sempi, C.: A generalization of the Archimedean class of bivariate copulas. Ann. Inst. Stat. Math. 59(3), 487–498 (2007)Google Scholar
  9. 9.
    Frostig, E., Pellerey, F.: General Marshall-Olkin models, dependence orders and comparisons of environmental processes. In: Cherubini, U., Durante, F., Mulinacci, S. (eds.) Marshall-Olkin Distributions—Advances in Theory and Applications. Springer Proceedings in Mathematics and Statistics. Springer International Publishing Switzerland (2015)Google Scholar
  10. 10.
    Joe, H.: Families of min-stable multivariate exponential and multivariate extreme value distributions. Stat. Probab. Lett. 9(1), 75–81 (1990)Google Scholar
  11. 11.
    Joe, H.: Multivariate Models and Multivariate Dependence Concepts. Chapman & Hall, London (1997)CrossRefzbMATHGoogle Scholar
  12. 12.
    Joe, H., Hu, T.: Multivariate distributions from mixtures of max-infinitely divisible distributions. J. Multivar. Anal. 57, 240–265 (1996)CrossRefzbMATHMathSciNetGoogle Scholar
  13. 13.
    Li, H.: Tail dependence comparison of survival Marshall-Olkin copulas. Methodol. Comput. Appl. Probab. 10(1), 39–54 (2008)CrossRefzbMATHMathSciNetGoogle Scholar
  14. 14.
    Li, H.: Orthant tail dependence of multivariate extreme value distributions. J. Multivar. Anal. 100(1), 243–256 (2009)CrossRefzbMATHGoogle Scholar
  15. 15.
    Lin, J., Li, X.: Multivariate generalized Marshall-Olkin distributions and copulas. Methodol. Comput. Appl. Probab. 16(1), 53–78 (2014)CrossRefzbMATHMathSciNetGoogle Scholar
  16. 16.
    Li, X., Pellerey, F.: Generalized Marshall-Olkin distributions and related bivariate aging properties. J. Multivar. Anal. 102, 1399–1409 (2011)CrossRefzbMATHMathSciNetGoogle Scholar
  17. 17.
    Mai, J.F., Scherer, M., Zagst, R.: CIID frailty models and implied copulas. Copulae in Mathematical and Quantitative Finance. Lecture Notes in Statistics 2013, pp. 201–230. Springer, New York (2013)CrossRefGoogle Scholar
  18. 18.
    Marshall, A.W., Olkin, I.: A multivariate exponential distribution. J. Am. Stat. Assoc. 62, 30–49 (1967)CrossRefzbMATHMathSciNetGoogle Scholar
  19. 19.
    Marshall, A.W., Olkin, I.: Families of multivariate distributions. J. Am. Stat. Assoc. 83, 834–841 (1988)CrossRefzbMATHMathSciNetGoogle Scholar
  20. 20.
    McNeil, A.J., Nešlehová, J.G.: Multivariate Archimedean copulas, \(d\)-monotone functions and L1-norm symmetric distributions. Ann. Stat. 37, 3059–3097 (2009)CrossRefzbMATHGoogle Scholar
  21. 21.
    Muliere, P., Scarsini, M.: Characterization of a Marshall-Olkin type class of distributions. Ann. Inst. Stat. Math. 39, 429–441 (1987)CrossRefzbMATHMathSciNetGoogle Scholar
  22. 22.
    Mulinacci, S.: Archimedean-based Marshall-Olkin distributions and related copula functions. Working paper: (2014)

Copyright information

© Springer International Publishing Switzerland 2015

Authors and Affiliations

  1. 1.Department of StatisticsUniversity of BolognaBolognaItaly

Personalised recommendations